Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 4, NWS Dodge City, KS

October 25, 200719 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 25, 2007, 3:10 PM CDT for 19 counties in Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2007, 3:10 PM CDT (20:10 UTC)
In effect from
Oct 26, 2007, 4:00 AM CDT
Expired
Oct 26, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KDDC 252010
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
310 PM CDT THU OCT 25 2007


KSZ030-031-043>046-063>066-077>081-087>090-260415-
/O.NEW.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
310 PM CDT THU OCT 25 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES FALL INTO
THE LOWER TO MID 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES
FALL...AREAS OF FROST ARE EXPECTED TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
675 
WWUS73 KDDC 260241
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT THU OCT 25 2007

KSZ030-031-043>046-063>066-077>081-087>090-261000-
/O.CON.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
941 PM CDT THU OCT 25 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY.

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES FALL INTO THE
LOWER 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL DOWN TO
NEAR THE FREEZING MARK...AREAS OF FROST ARE EXPECTED TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

LACY
000 
WWUS73 KDDC 260832
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
332 AM CDT FRI OCT 26 2007

KSZ030-031-043>046-063>066-077>081-087>090-261400-
/O.CON.KDDC.FR.Y.0004.071026T0900Z-071026T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
332 AM CDT FRI OCT 26 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL DOWN
TO NEAR FREEZING...AREAS OF FROST ARE EXPECTED TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

32

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:01 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 25, 3:01 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
301 PM CDT THU OCT 25 2007

.DISCUSSION...

DAYS 1-2...

MORNING ANALYSIS INDICATES H3 JET IS NOW WELL NORTH ACROSS NORTHERN
CONUS/SOUTHERN CANADA. JET STREAK IN EXCESS OF 100KT WAS MOVING
NORTHEAST ACROSS WA/OR. CUT OFF LOW CONTINUE TO SPIN ACROSS MS/AL
WITH HIGH PRESSURE RIDGING ACROSS MUCH OF THE WESTERN CONUS AND HIGH
PLAINS. H7 AND H85 TEMPERATURES HAVE CLIMBED BACK INTO THE LOWER
TEENS ACROSS THE NORTHERN HIGH PLAINS. FURTHER SOUTH AND EAST, UPPER
LOW WAS HELPING YIELD SINGLE DIGIT READINGS AS FAR WEST AS WESTERN
KS. TROUGH CAN BE SEEN ACROSS EASTERN CO WHILE COLD FRONT WAS DIVING
SOUTHEAST ACROSS THE NORTHWESTERN CONUS AT H85.

TEMPERATURES WILL CONTINUE TO BE THE MAIN FORECAST DILEMMA THIS
FORECAST PERIOD.

TRANQUIL WEATHER WILL CONTINUE ACROSS THE FA THROUGH THE PERIOD. A
RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE WESTERN CONUS AND HIGH
PLAINS. FURTHER EAST, THE CUT OFF LOW WILL SLOWLY MOVE NORTHWEST
TONIGHT INTO FRIDAY. THE CUT OFF LOW WILL BRING COOLER CONDITIONS TO
PORTIONS OF EASTERN KANSAS FRIDAY. H85 TEMPERATURES WILL GRADUALLY
FALL FROM EAST TO WEST OVERNIGHT TONIGHT. CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER TO MID 30S
ACROSS MUCH OF WESTERN KANSAS. ACROSS THE EXTREME WESTERN FA,
TEMPERATURES WILL REMAIN IN THE LOWER TEENS AT H85. WINDS OUT OF THE
SOUTHWEST WILL KEEP OVERNIGHT LOWS INTO THE MID TO UPPER 30S THERE.
WILL LOWER TEMPERATURES ACROSS MUCH OF THE EASTERN CWA TONIGHT. BY
FRIDAY, AREA OF LOW PRESSURE WILL SLIDE SOUTH WITH COLD AIR
ADVECTION ON THE INCREASE. H85 TEMPERATURES WILL CLIMB INTO THE MID
TEENS WEST BUT REMAIN IN THE SINGLE DIGITS EAST. WILL KEEP
CONDITIONS COOL ON FRIDAY GIVEN THE ABOVE. COLD FRONT WILL MOVE
ACROSS THE FA FRIDAY NIGHT. MOISTURE IS LACKING AND NO PRECIP IS
FORECAST WITH THIS SYSTEM. BEHIND THIS FRONT, COOL CANADIAN HIGH
PRESSURE WILL SLIDE SOUTH ACROSS WESTERN KS FRIDAY NIGHT INTO
SATURDAY. H85 TEMPERATURES WILL FALL AS STRONG COLD AIR ADVECTION
MOVES IN FROM THE NORTH. H85 TEMPERATURES NEAR 0C WILL ACCOMPANY
THIS HIGH PRESSURE SOUTH INTO NEBRASKA. ACROSS WESTERN KANSAS, NEAR
0C H85 TEMPERATURES WILL DOMINATE THE DAYTIME. THIS WILL RESULT IN
HIGHS IN THE 50S ACROSS MUCH OF THE FA.

DAYS 3-7...

ONLY MINOR CHANGES WERE MADE TO THE EXTENDED FORECAST. LOW-MID LEVEL
DOWNSLOPE WARMING WILL COMMENCE SUNDAY AND CONTINUE THROUGH TUESDAY
PER ECMWF. THE ECMWF STILL SHOWS 850MB TEMPS AROUND 18C AT DDC.
HIGHS IN THE 70S AND POSSIBLY EVEN LOWER 80S CAN BE EXPECTED FOR
TUE-WED. A SHORTWAVE TROUGH WILL TRAVERSE THE NORTHERN PLAINS BY
WEDNESDAY AND HELP PUSH A COLD FRONT INTO KANSAS DURING THE DAY. THE
WARMEST MAXES ON WED WILL BE IN THE SE WHERE THE FRONT WILL ARRIVE
LATEST. THE CANADIAN AND ECMWF STILL SHOW A DRY PATTERN THROUGH DAY
10 WITH NO MORE THAN A SPRINKLE OF RAIN AT BEST.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  32  66  37  58 /   0   0   0   0
GCK  33  66  36  57 /   0   0   0   0
EHA  40  70  38  57 /   0   0   0   0
LBL  34  68  37  58 /   0   0   0   0
HYS  31  63  36  56 /   0   0   0   0
P28  33  65  40  61 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ030-031-
043>046-063>066-077>081-087>090.

&&

FN30/24/24
Hazardous weather outlook, Oct 25, 3:14 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
314 AM CDT THU OCT 25 2007

KSZ030-031-043>046-061>066-074>081-084>090-261000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
314 AM CDT THU OCT 25 2007 /214 AM MDT THU OCT 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.